Thunderstorm Wind, Wabasha
- When
- July 22, 7:40 AM CST
- Where
- Wabasha County, Lake City
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.450, -92.267
Wind gusts up to 60 mph caused power outages.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Wind gusts up to 60 mph caused power outages.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 22, 1:36 AM CST, 6 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
236 AM CDT SUN JUL 22 2001
FORECAST PROBLEMS...CONVECTION/HEAT.
DATA ANALYSIS SHOWING CONVECTIVE COMPLEXES MOVING THROUGH WESTERN
NORTH DAKOTA AS WELL AS EASTERN SOUTH DAKOTA. WEAK TROUGH EXTENDS
FROM NORTHERN NEBRASKA...EAST INTO IOWA. SOUTH DAKOTA COMPLEX HAS
DEVELOPED ALONG THIS BOUNDARY AND IS MOVING EAST WITH THE
ENVIRONMENTAL FLOW.
UPPER LEVEL RIDGE IS PROGRESSING EAST AND WILL GRADUALLY BREAKDOWN
THROUGH THE FORECAST PERIOD...A RESULT OF THE TROUGH MOVING INTO THE
PACIFIC NORTHWEST. THIS WILL RESULT IN WARMER TEMPERATURES AND MORE
CONVECTIVE ACTIVITY FOR THE FORECAST AREA.
MOISTURE TRANSPORT/LOW LEVEL JET DEPICTING WELL WHAT IS SEEN IN
REALITY. DERIVED MODEL FIELDS PERFORMING QUITE POOR. AM CONCERNED
ON IMPACT THE SOUTH DAKOTA COMPLEX WILL HAVE ON TODAYS FORECAST.
SHOULD ITS CURRENT EASTWARD MOVEMENT CONTINUE...AS THE CORFIDI
VECTORS SUGGEST...IT SHOULD ENTER THE WESTERN PORTION OF THE FORECAST
AREA AROUND 12Z.
THE SYSTEM SHOULD BE IN ITS DECAYING PHASE BY THAT TIME. SYSTEM
SHOULD MOVE THROUGH THE FORECAST AREA THIS MORNING WITH SKIES
CLEARING. EVAPOTRANSPORATION AND EVAPORATION FROM THE FRESHLY
FALLEN RAIN SHOULD INCREASE DEWPOINTS ACROSS THE FORECAST AREA.
THUS ONLY NEED MIDDLE 90S FOR HEAT ADVISORY CRITERIA TO BE MET
WITH 73 DEWPOINTS.
NOT REAL CONFIDENT THAT THIS WILL HAPPEN GIVEN THE POSSIBILITY THAT
CIRRUS DEBRIS COULD RETARD TEMPERATURE RISES LONG ENOUGH TO RUIN THE
CHANCE. BUT...WITH THE AMOUNT OF MOISTURE AROUND...THE POTENTIAL
IS CERTAINLY THERE ACROSS NORTHEAST IOWA...EXTREME SOUTHWESTERN
WISCONSIN AND UP THE RIVER VALLEY TO WINONA. WILL THEREFORE ISSUE A
HEAT ADVISORY FOR THIS REGION AND ALLOW THE DAY SHIFT TO PONDER THE
REMAINDER OF THE AREA GIVEN CURRENT TRENDS.
MOISTURE TRANSPORT/LOW LEVEL JET MAX SUGGEST ANOTHER COMPLEX
DEVELOPING ACROSS NORTHWESTERN IOWA/SOUTHWESTERN MINNESOTA. THIS IS
ALSO WHERE THE ELEVATED INSTABILITY SHOULD BE MAXIMIZED. AS THE JET
MAX LEANS EAST...EXPECT THUNDERSTORMS TO AFFECT THE FORECAST AREA
OVERNIGHT. THIS SHOULD CONTINUE INTO THE DAY MONDAY AS THE HEAT
WILL RETURN FOR ONE MORE DAY BEFORE A COOLING TREND.
COORDINATED WITH MPX/MKX/DMX.
.LSE...HEAT ADVISORY FOR TODAY...IAZ008>011-018-019-029-030-MNZ088-
096-WIZ041-053>055-061.
KRCIAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CDT SUN JUL 22 2001 HAZARD - THUNDERSTORMS...WITH BRIEF HEAVY DOWNPOURS...AND WIND GUSTS OF 30 TO 40 MPH THIS MORNING INTO EARLY AFTERNOON. SLIGHT RISK OF SEVERE STORMS...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN AFTER MIDNIGHT. TIMING - THIS MORNING INTO EARLY AFTERNOON...AND AGAIN AFTER MIDNIGHT. LOCATION - NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. DISCUSSION - THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING... THEN EXIT CENTRAL WISCONSIN BY EARLY AFTERNOON. WIND SHEAR REMAINS MARGINAL...SO NO SEVERE WEATHER IS ANTICIPATED. THUNDERSTORMS CAN BE EXPECTED TO DEVELOP AGAIN LATE TONIGHT FURTHER TO OUR WEST...THEN MOVE INTO THE AREA EARLY MONDAY MORNING. WIND SHEAR SHOULD BE MORE FAVORABLE FOR SEVERE STORMS. DUE TO ABUNDANT MOISTURE IN THE ATMOSPHERE...HEAVY RAIN COULD CAUSE LOCALIZED FLOODING. SPOTTER INFORMATION - SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT COULD BE NECESSARY AFTER MIDNIGHT. THOMPSON
The La Crosse radar (KARX), 111 km away, was scanning. The volume nearest the first event began at 13:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256733.